Research Publications of John C. Meakin

Congruences on orthodox semigroups, Bull. Austral. Math. Soc. 2 (1970), 285-286 (summary of Ph.D. Thesis).

Congruences on regular semigroups, Semigroup Forum 1 (1970), 232-235.

Congruences on orthodox semigroups, J. Austral. Math. Soc. XII (3) (1971), 332-341.

Congruences on orthodox semigroups II, J. Austral. Math. Soc. XIII (3) (1972), 259-266.

Idempotent-equivalent congruences on orthodox semigroups, J. Austral, Math. Soc. XI (2) (1970), 221-241.

The maximum idempotent-separating congruence on a regular semigroup, Proc. Edinburgh Math. Soc. 18 (II) (1972), 159-163.

One-sided congruences on inverse semigroups, Trans. Amer. Math. Soc. 206 (1975), 67-82.

On the structure of inverse semigroups, Semigroup Forum 12 (1976), 6-14.

Coextensions of inverse semigroups, J. Algebra 46 (2) (1977), 315-333.

The structure mapping approach to regular and inverse semigroups, (survey article), Coll. Math. Soc. Janos Bolyai. 20 Alg. Theory of Semigroups, Szeged (Hungary), 1976 (North Holland).

The structure mappings on a regular semigroup. Proc. Edinburgh Math. Soc. 21 (1978), 135-142.

The fundamental four-spiral semigroup, J. Algebra 54 (1) (1978) 6-26 (with K. Blyleen and F. Pastijn).

Structure mappings, coextensions and regular four-spiral semigroups, Trans. Amer. Math. Soc. 255 (1979), 111-133.

The partially ordered set of J-classes of a semigroup, J. Lond. Math. Soc. (2), 21 (1980), 244-256.

Building bisimple idempotent-generated semigroups, J. Algebra 65 No. 1 (1980), 60-85 (with K. Byleen and F. Pastijn).

The double four-spiral semigroup, Simon Stevin 54 (1980), 75-105 (with K. Byleen and F. Pastijn).

Coextensions of pseudo-inverse semigroups by rectangular bands, J. Australian Math. Soc. 30 (1980), 73-86 (with K.S.S. Nambooripad).

Constructing biordered sets, in Semigroups, Preston, Hall, Jones (Ed.), Academic Press (1980), 67-84.

Coextentions of regular semigroups by rectangular bands, Trans. Amer. Math. Soc. 269 (1982), 197-224 (with K.S.S. Nambooripad).

Coextensions of reglar semigroups by rectangular bands II, Trans. Amer. Math. Soc. 272 (1982), 555-568- (with K.S.S. Nambooripad).

The structure of pseudo-semilattices, Algebra Universalis 13 (1981), 355-372 (with F. Pastijn).

The free pseudo-semilattice on two generators, Algebra Universalis 14 (1982), 297-309 (with F. Pastijn).

Local semilattices on two generators (invited contribution), Semigroup Forum 24 (1982), 95- 116.

The free local semilattice on a set, J. Pure Appl. Algebra 27 (1983) 263-275.

The Rees construction in regular semigroups (invited survey paper), Coll. Soc. Janos Bolyai, 39, Szeged, (North Holland), 1985.

Fundamental regular semigroups and the Rees construction, Quart. J. Math. Oxford (2), 36 (1985), 91-103.

Expansions of regular semigroups, Proc. Marquette Conference on Semigroups, Marquette Univ., Sept. 1984, 143-150.

Perfect rectangular bands of inverse monoids, J. Pure Appl. Algebra 40 (1986), 149-162.

Regular expansions of completely simple semigroups, J. Pure Appl. Algebra 40 (1986), 163- 175.

The free rectangular band of inverse semigroups on a set, J. Pure Appl. Algebra 40, (1986), 259-273.

Regular expansions of semigroups, Simon Stevin, 60 (1986), No. 3, 241-255.

E-unitary inverse monoids and the Cayley graph of a group presentation, J. Pure Appl. Algebra (with S.W. Margolis), 58 (1989), 45-76.

On a class of one-relator inverse monoid presentations, Proc. 1986 LSU Semigroup Conference, Louisiana State University, 1986, 37-41 (with S.W. Margolis).

Some decision problems for inverse monoid presentations, in "Semigroups and their applications", D. Reidel, 1987, 99-110 (with S.W. Margolis and J.B. Stephen).

Presentations of inverse monoids, Proc. Kerala semigroup Conf., 1986, 80-96.

Inverse monoids, trees and context-free languages, Trans. Amer. Math. Soc. 335, No. 1, 1993, 259-276 (with S.W. Margolis).

Automata and the word problem, in "Formal Properties of Finite Automata and applications", Lecture Notes in Computer Science 386, 1989, 89-103.

Inverse monoids and rational Schreier subsets of the free group, Semigroup Forum 44 (1992), 137-148 (with S.W. Margolis).

Free objects in certain varieties of inverse monoids, Canadian J. Math, XLII, No. 6, 1990, 1084-1097, (with S.W. Margolis and J.B. Stephen).

Trees and inverse semigroups, Contemporary Math Vol. 131, (1992) (Part 3), 147-157 (with S.W. Margolis).

Graph Immersions and inverse monoids, in "Monoids and Semigroups with Applications," Proc. Berkeley workshop in Monoids, J. Rhodes (Ed), World Scientific, 1991, 144-158, (with S. Margolis).

Congruences on free monoids and submonoids of polycyclic monoids, J. Australian Math Soc. Series A, 54 (1993), 236-253 (with M.V. Sapir).

Free products of inverse semigroups, II, Glasgow Math. J. (with P. Jones, S. Margolis and J. Stephen), 33 (1991), 373-387.

The word problem for inverse monoids presented by one idempotent relator (with J.C. Birget and S. Margolis), Theoretical Computer Science 123 (1994), 272-289.

On a class of inverse submonoids of the polycyclic monoid, Proc. Monash Conf. on Semigroup Theory,. World Scientific, 1991, 206-214 (with M.V. Sapir).

Free inverse monoids and graph immersions, Int. J. Algebra and Computation Vol. 3, No. 1 (1993), 79-99 (with S.W. Margolis).

An Invitation to inverse semigroups, Proc. Conf. on "Ordered structures and algebra of computer languages," Hong Kong June, 1991, World Scientific, 1993, 91-115.

The Word Problem in the Variety of Inverse Semigroups with Abelian Covers (with M.V. Sapir), J. Lond. Math Soc. (2) 53 (1996), 79-98.

Algorithmic Problems in Groups, semigroups and Inverse Semigroups, (with S. Margolis and M. Sapir), in "Semigroups, Formal Languages and groups," J. Fountain (Ed), Kluwer, 1995, 147-214.

PSPACE completeness of certain algorithmic problems on the subgroups of free groups (with J.C. Birget, S.W. Margolis and P. Weil), Proc. ICALP 94, Lecture Notes in Comp. Sci., No. 820, 274-285.

Bass-Serre Theory of groupoids and the structure of full regular semigroup amalgams (with S. Haataja and S. Margolis), J. Algebra 183, 1996, 38-54.

PSPACE complete problems for subgroups of free groups and finite inverse automata (with Birget, Margolis and Weil), Theoretical Computer Science 242, 2000, 247-281.

On the word problem for tensor products and amalgams of semigroups (with Birget Margolis and Weil), Int. J. Algebra and Comp. Vol. 9, Nos 3 and 4, 1999, 271-294.

Amalgams of free inverse semigroups (with A. Cherubini and B. Piochi), Semigroup Forum 54, 1997, 199-220.

Semigroup Amalgams: algorithmic questions and structure, Proc.Internat. Conf. in Semigroups and related topics, Kunming, China, Springer, 1998 (Shum, Guo, Ito, Fong - Eds), 214-223.

Bass-Serre theory and inverse monoids (with A. Yamamura), in Proc Conf on "Semigroups and Applications", World Scientific, (Howie and Ruskuc, Eds.) 1998, 125-140.

One relator inverse monoids and one relator groups (with S. Ivanov and S. Margolis) J Pure and Applied Alg. 159 (2001), 83-111.

On asphericity and the Freiheitssatz for certain finitely presented groups (with S. Ivanov), J Pure and Applied Alg. 159 (2001), 113-121.

Subgroups of free groups: a contribution to the Hanna Neumann conjecture (with P. Weil), Geom. Dedicata, 94 (2002), 33-43.

Equations in free inverse monoids (with T. Deis and G. Senizergues), submitted for publication. Available for download in pdf or ps.

Groups and semigroups: connections and contrasts, submitted for publication. Available for download in pdf or ps.


Other Publications:

Some open questions and problems, Proc. Conf. on Regular Semigroups, Northern Illinois Univ., DeKalb, IL, April 1979 (Edited by J. Meakin).

Proceedings of the Nebraska Conference on Semigroups, Dept. of Math., Univ. of Nebraska, September 1980 (Edited by J. Meakin).

Proceedings, Monash Conf. on Semigroups (1990), World Scientific (1991), (Edited by T.E. Hall, P.R. Jones, J.C. Meakin).

"Algorithmic Problems in Groups and Semigroups", (Edited by J.C. Birget, S. Margolis, J. Meakin, and M. Sapir), Trends in Mathematics, Birkhauser, 2000 (Proc, Nebraska Conf, 1998)

Special issue of International Journal of Algebra and Computation devoted to the proceedings of the Nebraska International Conference on Geometric and Combinatorial Methods in Group Theory and Semigroup Theory, Edited by J. Meakin, S. Hermiller and M. Sapir, IJAC, Volume 12, Numbers 1 and 2, (2002), 1-385.


Back to my home page


This page last modified Monday, 19-Sep-2005 15:06:27 CDT